Suggest remedies for mild dementia

default
Posted on Fri, 8 Dec 2017 in Mental Health
Question: my mother while temperately in the care of my sister ( 1 Month) she had her put on 3 new RX's saying she was uncontrollable. stopped giving her Namenda xr 28 which she has taken for years . the meds added were hydroxyine 25mg, hydroxzine pamoate 50mg and pliva 433. she does have mild dementia (severe forgetfulness) and i have never (after caring for her for over 8 years) felt the need for mood altering drugs. While taking these she mainly sat and slept not getting the exercise she needs

my question is why have her on these pills on a daily basis and not something like buspirone as needed only. i have stopped giving her the sleepy drugs for 30 days and there have been no ill mood results. back to normal sleep cycle and walking more. i fear that these new drugs are an unnessicary risk to her overall health. whats your opion ???
doctor
Answered by Dr. Salah Saad Shoman 7 hours later
Brief Answer:
I agree with you

Detailed Answer:
Dear Ma'am, I have gone through your question and I understand your concerns but i agree with you that Namenda is the best choice for her as the only symptom she is suffering from is dementia. Namenda will continue to help her with these memory issues .
However , hydroxine acts to reduce the central nervous system activity and acts as a sedative to reduce anexiety and tension.. Since she is not suffering from these symptoms then she is only getting the side effects which are laziness, dizziness and loss of energy ..
Pliva is an antidepressant and used to treat mental and mood disorders.. There is no need to put her on an antidepressant when she is not depressed or suffering from mood swings..
however , discontinuing these medications need to be in a gradual manner. you should decrease quarter the dose she is taking every week in order to discontinue over a period of a whole months to avoid withdrawal symptoms ..
I hope I answered your question. if you don't have any other clarifications then please close the discussion
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2401 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

144 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2